Georgia, 2002Lightning Strike in Georgia, January 22, 2002
January 22, 2002 · NWS FFC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 22, 3:15 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 22, 3:15 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EST TUE JAN 22 2002
OVERVIEW:RAPIDLY RETURNING MOISTURE IN WAA FROM WEST TO EAST AS WARM
FRONT ALONG FL COAST MOVES NORTH. MODEL TIMING PROBLEMS CONTINUE.
SHORT TERM:WARM FRONT MOVES NORTH ACROSS STATE TONIGHT INTO TN
VALLEY WED. PRECEDED BY RAIN. SYSTEM RELOADS WEDNESDAY. WILL KEEP
SCATTERED PRECIP DUE TO MOST OF STATE BEING IN WARM SECTOR. LOOKING
FOR AN INSITU WEDGE EXTREME NORTHEAST UNTIL WED AFTERNOON. FRONT
MOVES INTO STATE THURSDAY AS TROF MOVES OUT OF SOUTHWEST TO MS
VALLEY.
EXTENDED:LOOK FOR PRECIP TO LINGER INTO FRIDAY, PER SLOWER CANADIAN.
SAT-MON LOOK DRY WITH NEXT SYSTEM ON TUESDAY. RAPID WARM UP WED WITH
SUN AND RAIN OFFSET THURSDAY WITH WAA AHEAD OF FRONT.
CAUTION. CONTINUE IDEA OF CONVECTION THURSDAY...SOME POSSIBLE
SEVERE. ALSO POSSIBLE FLOODING NORTH. THOUGH LOOKS LIKE GREATEST
THREAT EXTREME NORTH. 4 IN+? OVER REMAINDER OF NORTH AHEAD OF FRONT,
IF TRAINING COULD ALSO SEE. WILL UPDATE SPS.
FORECAST CONFIDENCE:EXACTNESS OF ENDING, SEVERITY, AND ENDING OF
PRECIP UNCERTAIN DUE TO MODELS NOT HANDLING SITUATION WELL THROUGH
FORECAST PERIOD.
FCSTID = 24
ATL 49 69 53 68 / 99+ 30 30 99+
AHN 46 62 51 69 / 90 30 20 90
GVL 45 60 54 62 / 99+ 60 40 99+
RMG 48 69 52 67 / 99+ 60 50 99+
CSG 52 75 55 73 / 50 30 20 70
MCN 50 76 55 74 / 50 30 20 50
.ATL...
GA...NONE.
OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC.
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE
AT FLUS42 KFFC.
In the hours before
Special weather statement, Jan 22, 3:47 PM EST, 3 hours 33 minutes before
GAZ001>009-011>016-019>025-027-030>037-041-043>047-230045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EST TUE JAN 22 2002
...HEAVY RAIN POSSIBLE OVER NORTH GEORGIA BEGINNING WEDNESDAY...
SEVERAL WEATHER SYSTEMS WILL MOVE ACROSS GEORGIA TONIGHT INTO AT
LEAST EARLY FRIDAY. EACH SYSTEM COULD BRING FROM ONE TO TWO INCHES
OF RAIN IN SOME LOCATIONS.
RAINFALL FROM EARLIER THIS WEEK RESULTED IN THE GROUND OVER NORTH
GEORGIA BECOMING QUITE WET. THIS MEANS THAT ADDITIONAL RAINFALL
COULD CAUSE THE DANGER OF LOCALIZED FLOODING OVER NORTH
GEORGIA...ESPECIALLY NORTH OF A ROME TO TOCCOA LINE.
EXACT TIMING OF THE OCCURRENCE OF THESE EVENTS REMAINS UNCERTAIN. OF
THE SYSTEMS MOVING THROUGH THE STATE...THE ONE ON THURSDAY WILL
PRESENT THE GREATEST THREAT OF PRODUCING HEAVY RAIN. AS WE APPROACH
THE UPCOMING EVENT...MORE DETAILS WILL BE PROVIDED.
PERSONS IN LOW LYING FLOOD PRONE AREAS ARE URGED TO KEEP ABREAST OF
THIS DEVELOPING SITUATION AND BE PREPARED TO TAKE PRECAUTIONARY
ACTIONS.
VW
Lightning, Gwinnett
- When
- January 22, 7:20 PM EST
- Where
- Gwinnett County, Suwanee
- Property damage
- $200,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
The Gwinnett Daily Post of Lawrenceville reported that lightning struck and set on fire a two-story home in Suwanee. The fire caused extensive damage to the home. The house was vacant at the time of the incident.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, January 22, 200215 events
- Lightning Strike in Illinois, January 22, 20021 injured · $5,000 · 1 event
- Heavy Snow in Alaska, January 22 to 23, 20026 events
- Heavy Snow in Utah, January 22, 20025 events
- Heavy Snow in Colorado, January 22 to 23, 20025 events
- Extreme Cold in California, January 22 to 25, 20024 events
- High Wind in California, January 22, 20023 events
- Blizzard and Heavy Snow in Alaska, January 22 to 23, 200254 kt wind · 3 events
- Heavy Snow in Idaho, January 22 to 23, 20022 events
- Dense Fog in California, January 22, 20021 event
- Heavy Rain in Hawaii, January 22, 20021 event
- Waterspout in Eastern Pacific Coastal Waters, January 22, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5277856.